Herpes Home > Valtrex and Weight Gain
While side effects are possible with Valtrex, weight gain does not appear to be one of them. During clinical studies, this was not reported as either a common or rare side effect. However, if you are taking Valtrex and weight gain occurs, try eating a heart-healthy diet, exercising regularly, and limiting your intake of alcohol. If the weight gain continues, your healthcare provider may recommend other lifestyle changes or prescribe another medication.
Valtrex and Weight Gain: An OverviewThere are a number of possible side effects with Valtrex® (valacyclovir hydrochloride). Weight gain, however, does not appear to be one of them. This data comes from clinical trials where Valtrex was extensively studied and its side effects were documented.
Understanding Clinical TrialsBefore medicines are approved, they must go through several clinical studies, where thousands of people are given a particular medicine and are then compared to a group of people not given the medicine. In these studies, side effects are always documented. As a result, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occurred in more than 1 percent of people (common side effects) and those that occurred in less than 1 percent of people (rare side effects).
Valtrex and Weight Gain: SuggestionsIf you are noticing weight gain while taking Valtrex, there are some things that you can do. Some suggestions include:
- Eat a heart-healthy diet. This diet should include:
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk productso Lean meats, poultry, fish, beans, eggs, and nutso Limited amounts of saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
- Get regular physical activity for at least 30 minutes a day on most days of the week.
- Limit your intake of alcohol.